Montana, 2007

Damaging Wind in Montana, June 11, 2007

June 11, 2007 · NWS GGW · 1 event in 1 county or zone

A line of thunderstorms produced 60 mph wind in southern Wibaux County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GGW wrote it up.

A line of thunderstorms produced 60 mph wind in southern Wibaux County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 11, 1:01 PM MST, 8 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 1:01 PM MST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
201 PM MDT MON JUN 11 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
MAIN FORECAST CONCERN WILL BE SEVERE WEATHER POTENTIAL FAR ERN AND
SE ZONES TOWARD 00Z. CURRENT WATER VAPOR LOOP SHOWS UPPER TROUGH
ALONG PAC NW COAST WITH EMBEDDED SHORTWAVE ENERGY ROTATING THROUGH
CNTRL MT. SFC ANALYSIS PUTS FRONT NOW PAST OLF-CIRCLE-MILES CITY LINE
WITH SFC PRESSURE FALLS SE OF WILLISTON. KGGW RADAR SHOWS BROKEN LINE
OF CONVECTION SHIFTING INTO WRN AREAS OF THE CWA WITH CLOUD BAND ALTHOUGH
AREA OF DRIER STABLE AIR IN WRN MT QUICKLY ADVECTING IN BEHIND THE
PCPN AREA. SE CORNER OF MT AND ALONG MT/ND BORDER STILL LOOKS GOOD FOR
CONVECTION TO FIRE NEAR 00Z. SFC ANALYSIS FIELDS SHOW LLVL INSTABILITY
POOLING AHEAD OF FRONT AND SFC LOW IN WRN ND. WITH BEST AVAIL SFC
HEATING AND LARGE SCALE LIFT...PRESENT CAP SHOULD ERODE AWAY FOR
STRONG CONVECTION AND HAVE KEPT HIGHER POPS/WORDING FOR ERN/SERN
CWA. GFS IS CURRENTLY SHOWING STRONG FRONTOGENESIS WORKING ALONG MT/ND
BORDER BY 00Z WITH LIS AROUND -5 AND SFC CAPES AROUND 1400 J/KG TO
SUPPORT CURRENT WORDING OF HAIL/WIND WITH TSTMS. HIGHER PW VALUES
AND 850MB THETA-E RIDGE DO SHIFT INTO CNTRL ND BY 06Z AS DRIER WRLY
FLOW ADVECTS IN...BUT STILL DECENT 80KT RIGHT ENTRANCE REGION OF JET
AND HAVE HELD ONTO TREND OF SLGHT CHC POPS WEST AND CHC POPS EAST
INTO TUESDAY MORNING. HAVE LOWERED MAX TEMPS A LITTLE ON TUESDAY
WITH COOL POCKET OF +12C SHIFTING ACROSS THE CWA AND MIN TEMPS JUST
A DEGREE OR TWO.

BY 00Z WED...MAIN PORTION OF SHORTWAVE TROUGH EJECT INTO CANADA WITH
ANOTHER ROUND OF DRIER AIR AND MORE ZONAL WESTERLY FLOW ACROSS THE
CWA...BUT LOOKS TO BE RATHER SHORT LIVED AS ZONAL FLOW WILL BRING
IN 110KT JET MAX TO WRN MT WITH MORE MOIST FLOW AND SHORTWAVE
ENERGY. HAVE LEFT INCREASING POPS FROM WEST TO EAST WED AFTN WITH
UNCERTAINTY ON TIMING OF FEATURES IN FASTER FLOW ALOFT. SLA

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
ONLY ADJUSTMENT MADE WAS TO LOWER FRIDAY/S POPS ACROSS THE EAST AS
CONFIDENCE GROWS IN THERE BEING SOME RESPITE FROM PRECIPITATION
BEFORE ANOTHER STORM SYSTEM ENTERS ON SATURDAY. LATEST ECMWF IS
SLOWER WITH THIS SYSTEM THAN THE OPERATIONAL GFS WHILE THE GFS
ENSEMBLES ARE SPLIT IN HOW FAST IT PROGRESSES EASTWARD. MCZ

PREVIOUS LONG TERM DISCUSSION...
A CONSENSUS CONTINUES TO ELUDE THE MODELS FOR THE EXTENDED PERIOD.
APPEARS THE ECMWF HAS BEEN MOST CONSISTENT AND APPEARS TO HAVE THE
BEST HANDLE ON THINGS...SO WILL HAVE THE FORECAST MORE OR LESS
LEAN TOWARD ITS SOLUTION. ANOTHER UPPER TROF APPROACHES WEDNESDAY
NIGHT WHICH PUSHES A WEAK COLD FRONT THRU IN ADVANCE OF ITS
PASSAGE WHICH APPEARS TO BE LATER WEDNESDAY NIGHT OR EARLY
THURSDAY. ZONAL TO WEST SOUTHWEST UPPER FLOW FOR THURSDAY NIGHT
AND FRIDAY IN THE WAKE OF THE UPPER TROF SWOOPING THRU. BY LATER
FRIDAY ANOTHER UPPER TROF CARVES SOUTH ALONG THE PACIFIC COAST
WHICH ONCE AGAIN PUTS US PRECARIOUSLY ON THE EDGE OF SOUTHWEST
FLOW ALOFT FOR LATER FRIDAY. COMBO OF SURFACE HIGH TO THE
NORTHEAST AND LOW TO THE SOUTHWEST CREATES LOW LEVEL SOUTHEAST
FLOW WHICH FUNNELS IN MORE MOISTURE FOR POTENTIAL SHORTWAVE ENERGY
EJECTING FROM THE WEST COAST TROF TO INTERACT WITH. TROF THEN
STEADILY MAKES ITS WAY TOWARD US SATURDAY AS IT MOVES INTO THE
INTERMOUNTAIN WEST...THEN MOVES ACROSS THE AREA SUNDAY PUSHING A
COLD FRONT AHEAD OF IT. NORTHWEST FLOW ALOFT RETURNS MONDAY ALONG
WITH SOME WEAK SURFACE HIGH PRESSURE. RIGHT NOW BEST INDICATIONS
ARE THAT SOME SEMBLANCE OF UPPER RIDGING MAY AFFECT THE AREA
TUESDAY AND WEDNESDAY OF NEXT WEEK. TEMPERATURES FOR THE EXTENDED
PERIOD NORMAL TO ABOVE WITH THE EXCEPTION OF THURSDAY AND MONDAY
WHICH ARE DAYS FOLLOWING FRONTAL PASSAGES. PRECIPITATION CHANCES
ABOUND NEXT WEEKEND WITH THE COLD FRONT AND UPPER TROF PASSAGE.
THE REMAINDER OF THE TIME AT LEAST SLIGHT CHANCES EXIST AS THERE
ARE NO CLEAR-CUT INDICATIONS OF ANY REAL DRY PERIOD THAT ONE COULD
HANG ONES HAT ON.

&&

.AVIATION...
OUTSIDE OF WIDELY SCATTERED STORMS ACROSS THE FAR EAST LATE THIS
AFTERNOON AND EVENING...VFR CONDITIONS WILL PREVAIL AS A COLD
FRONT SLIDES INTO NORTH DAKOTA. SCATTERED SHOWERS ACROSS THE WEST WILL
CONTINUE THROUGH THE OVERNIGHT WHILE ADVANCING NORTHEASTWARD. NORTHWESTERLY
WINDS BEHIND THE FRONT AROUND 10 TO 15 KNOTS SHOULD SUBSIDE BY
EVENING AS SURFACE HIGH PRESSURE FILTERS IN. TUESDAY AFTERNOON
ANOTHER UPPER LEVEL DISTURBANCE IS FORECAST TO GENERATE SOME
SHOWERS AND STORMS PRIMARILY ACROSS THE FAR EAST WITH LOCALIZED
MVFR CEILINGS. MCZ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 11, 7:41 AM MST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
841 AM MDT MON JUN 11 2007

MTZ019-024>027-062-120600-
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
841 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT. ANY OF THE STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Glasgow radar (KGGW), 238 km away, was scanning. The volume nearest the first event began at 04:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wibaux

When
June 11, 9:30 PM MST
Where
Wibaux County, 9 mi S of Wibaux
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.850, -104.180

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27612.